Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 20, NWS Austin/San Antonio, TX

September 6, 2018Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Sep 6, 2018, 7:57 AM CDT for Val Verde County, Texas. It took effect at Sep 6, 2018, 11:10 AM CDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Sep 6, 2018, 7:57 AM CDT (12:57 UTC)
In effect from
Sep 6, 2018, 11:10 AM CDT
Expired
Sep 6, 2018, 7:47 PM CDT
In force
9 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 78 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Devils River at Pafford Crossing near Comstock (CMKT2).

Action stage
4 ft
Minor stage
5 ft
Moderate stage
6 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08449400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

441 
WGUS44 KEWX 061257
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
757 AM CDT Thu Sep 6 2018

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Devils River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC465-070656-
/O.NEW.KEWX.FL.W.0020.180906T1610Z-180907T2230Z/
/CMKT2.1.ER.180906T1610Z.180907T0000Z.180907T1030Z.NO/
757 AM CDT Thu Sep 6 2018

The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Devils River At Pafford Crossing nr Comstock.
* from this morning to Friday afternoon...or until the warning is cancelled.
* At 7:15 AM Thursday the stage was 3.9 feet (1.2 meters).
* Flood stage is 5.0 feet (1.5 meters).
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue to rise to
  near 5.8 feet 1.8 meters by this evening. The river will fall below flood 
  stage by early tomorrow.
* Impact...At 6.0 feet...(1.8 meters), Moderate lowland flooding over 1/4 mile 
  wide covers the right bank to the canyon walls. The turbulent flow can wash 
  motorists, campers, and equipment downstream from Pafford Crossing to Amistad 
  Reservoir. Livestock are cut off and potentially drowned below Juno to Amistad
  Reservoir..

&& 



Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Fri   Sat   Sun   Mon   Tue
 Pafford Crossing    4    5    3.9   Thu 07 AM   4.8   3.7   3.3   3.2   3.1


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   DAY TIME   Fri   Sat   Sun   Mon   Tue
 Pafford Crossing    1    2    1.2   Thu 07 AM   1.5   1.1   1.0   1.0   0.9


&&

LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
      2953 10100 2963 10097       

$$
1 follow-up statement
187 
WGUS84 KEWX 070047
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
747 PM CDT Thu Sep 6 2018

...The flood warning is cancelled for the following rivers in Texas...

  Devils River At Pafford Crossing nr Comstock Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC465-070117-
/O.CAN.KEWX.FL.W.0020.000000T0000Z-180907T2230Z/
/CMKT2.1.ER.180906T1256Z.180906T1315Z.180906T1343Z.NO/
747 PM CDT Thu Sep 6 2018

The flood warning is cancelled for
  the Devils River At Pafford Crossing nr Comstock.
* At 7:15 PM Thursday the stage was 3.8 feet.
* Flood stage is 5.0 feet.
* Forecast...The river will rise to around 4.2 feet Friday afternoon.

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Pafford Crossing    4    5    3.8   Thu  7 PM   3.9   3.6   3.2   3.1   3.0


&&

LAT...LON 2968 10103 2971 10095 2966 10089 2956 10092
      2953 10100 2963 10097       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 6, 6:42 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Sep 6, 6:42 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
642 AM CDT Thu Sep 6 2018

.AVIATION...
At KSAT/KSSF, SHRA developed south of those sites. Have introduced
VCSH along with the ongoing MVFR CIGs. CIGs slowly lift to VFR mid
morning while the VCSH continues through afternoon into evening. MVFR
level stratus returns tonight, however should be SCT as lower level
flow is light and variable. VRBL winds around 5 KTs or less prevail,
though trend Ely this afternoon into evening.

At KDRT, MVFR CIGs slowly lift to VFR by late morning as VCSH and
Ely winds 5 to 10 KTs continue throughout the forecast.

At KAUS, VFR prevails throughout the forecast with VCSH this
afternoon into evening. VRBL winds around 5 KTs or less prevail,
though trend Ely this afternoon into evening.

At all sites, TSRA are possible mainly this afternoon into evening,
however, have left out as there is uncertainty on locations and
timing.

&&

.PREV DISCUSSION... /ISSUED 426 AM CDT Thu Sep 6 2018/

SHORT TERM (Today through Friday)...
A wet weather pattern continues across South Central Texas today and
Friday. Most of the rain is expected to fall across the Hill Country
and areas along and west of Highway 281, but not limited to these
regional locations. The reasoning behind this wet weather pattern is
about several features in place such as an upper level long-wave
trough across the four corners region, an upper level inverted trough
along the middle Texas coast and abundant tropical moisture available
across South Central Texas. Moderate to heavy rain is expected this
afternoon across the above mentioned areas and can't rule out
thunderstorm wind gusts up to 40 mph with stronger storms as
suggested by area forecast soundings. With all the rainfall affecting
the western part of the Hill Country and southern Edwards Plateau
recently, additional one to two inches of rainfall in a short period
of time could cause minor flooding across those locations.

The shower and thunderstorm activity diminishes this evening with
only isolated showers mainly across the Rio Grande and parts of
southern Edwards Plateau.

Another round of moderate to localized heavy rain is forecast for
Friday across the Hill Country and Edwards Plateau as the upper level
trough over the four corners regions slowly moves to the east and a
convergence zone develops across central Texas. This area will
determine where the heaviest rain will fall as far as region over
South Central Texas. If the boundary shifts more to the south and
sits over the Hill Country, then the focus for heavy rain could be
along Highway 90 and Interstate 35 including both of the Austin and
San Antonio metro areas. With that said, it is recommended to monitor
weather conditions through the weekend for the potential for localized
heavy rain over most of South Central Texas.

LONG TERM (Friday Night through Wednesday)...
Scattered to numerous showers and isolated thunderstorms are expected
Friday night into the upcoming weekend as the upper level trough
moves across the Southern Plains and the convergence zone/low level
boundary sits near the Hill Country.

Chances for rain begin to diminish Sunday night into Monday of next
week as the upper level trough pushes to the southeast and into the
southern coastal states.

Storm total rainfall amounts (today through Sunday) could range from
2 to 4 inches with isolated pockets of 6 inches mainly across the
western two-thirds of South Central Texas. 1 to 2 inches are expected
for areas south of Highway 90 and east of Highway 37.

Important points to remember next few days:
1) There is the potential for heavy rain episodes across the Hill
Country and Edwards Plateau. 2)The placement of the heavy rain
depends where the convergence zone sits. 3)Storm total rainfall amounts
(today through Sunday) could range from 2 to 4 inches with isolated
pockets of 6 inches.

Please monitor closely weather conditions and visit our
website:www.weather.gov/ewx for latest information

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              92  74  91  74  88 /  50  30  60  60  70
Austin Bergstrom Intl Airport  92  73  91  72  88 /  50  30  60  60  60
New Braunfels Muni Airport     91  73  90  73  90 /  50  40  60  60  50
Burnet Muni Airport            89  71  88  71  85 /  60  50  60  60  70
Del Rio Intl Airport           85  73  85  72  85 /  70  50  60  60  60
Georgetown Muni Airport        92  73  90  72  87 /  50  40  60  60  70
Hondo Muni Airport             88  73  88  73  89 /  60  50  60  60  50
San Marcos Muni Airport        92  73  91  72  89 /  50  40  60  60  60
La Grange - Fayette Regional   94  74  92  74  90 /  40  20  60  40  50
San Antonio Intl Airport       90  74  89  74  89 /  60  50  60  60  50
Stinson Muni Airport           91  75  91  75  90 /  60  50  50  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...04
Synoptic/Grids...17
Hazardous weather outlook, Sep 6, 4:56 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
456 AM CDT Thu Sep 6 2018

TXZ171>173-183>194-202>209-217>225-228-071000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
456 AM CDT Thu Sep 6 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered to numerous showers and thunderstorms are possible
across South Central Texas today and tonight. Isolated areas of
heavy rainfall could lead to flooding mainly across areas that
have had significant rains recently. Wind gusts up to 40 mph are
also possible in the stronger storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered to numerous showers and thunderstorms are possible
across South Central Texas through Sunday. Isolated areas of
heavy rainfall could lead to flooding mainly across areas that
have had significant rains recently. Wind gusts up to 40 mph are
possible in the stronger storms.

Showers and thunderstorms will gradually become less numerous
Monday through Wednesday. Locally heavy rains may cause some minor
flooding.

.SPOTTER INFORMATION STATEMENT...

While spotter activation is not anticipated, any reports of heavy
rainfall or flooding are appreciated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 8:40 PM CDTAreal Flood AdvisoryEWXUvalde3 hr
Sep 5, 9:39 PM CDTAreal Flood AdvisoryEWXMedina3 hr
Sep 6, 3:58 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Sep 6, 4:48 AM CDTFlash Flood WarningEWXVal Verde3 hr
Sep 6, 5:59 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Val Verde3 hr
Sep 6, 10:54 AM CDTAreal Flood AdvisoryEWXKinney, Maverick, Val Verde3 hr
Sep 6, 4:03 PM CDTAreal Flood AdvisoryEWXBexar113 min
Sep 6, 4:34 PM CDTAreal Flood AdvisoryEWXKerr3 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.